Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

On medication for blood pressure and sugar level. Am I taking the proper treatment?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Hi doctor
I am 67 yrs old,type 2 DM for the last 10 years.My present bl sugar readings are FBS 147,PP 116 & HBA1C 7.4.
I am taking Tab Glynase 1-1-1,Galvas 50 0-1-0,Hydrochlorothazide 12.5 mg 1-0-0.My blood pressure is 150/70
and taking Olmesafe 40 1-0-0 and S Numlo 2.5 0-0-1 .My lipids total CHl 177,HDL 40,,LDL 105,VLDL 22 and TGL 161 and taking Fenolip 145 0-0-1 .I am also taking Meganueron OD Plus 0-0-1.
I am walking 4 kms daily,doing yoga meditation for one hr and dont have any cardiac problem.ECG /stress test are normal.I am consulting a diabetologist every 3 months.
Can u suggest me any modification needed in the line of treatment,,is it ok to take plain Amlodipine instead of S Numlo and any action to improve blood sugar,blood pressure .
Posted Mon, 3 Dec 2012 in Diabetes
Answered by Dr. Madhuri Patil 4 hours later

Thank you for the query.
Well, for the age of 67 years you are doing great and a bit of modifications in your treatment regime will help you do better.
For sugars, addition of tablet Metfomin and reduction in dose of tablet Glynase and continuation of tablet Galvus will help you. But this can be done with careful guidance from your regular Diabetologist. He/she must make sure that you do not have any contra-indications for the use of tablet Metformin.
For the Blood Pressure, taking tablet plain Amlodipine in place of S Numlo is not a big difference unless you ever have had experienced swelling in your legs with plain amlodipine. Tablet Cilnidipine is also another option in the same drug category which does not have side effect of leg swelling. Increasing the dose of either S Numlo or taking increased dose of tablet Amlodipine or Cilnidipine will certainly help the systolic blood pressure (150) to come down further safely. Hence please go and discuss with your doctor for the appropriate choice in change in anti-hypertensive medications and their doses.
For the cholesterol, you are supposed to have your LDL cholesterol always below 100 as per guidelines to avoid any heart/ blood vessel related complications. Hence addition of tablet Atorvastatin is must. In that case your doctor should take a call on either reducing the dose of tablet Fenolip or stopping it as fenolip is a second line of therapy for people with diabetes and has not been proven safer much for the treatment of high cholesterol or high triglycerides. Once your sugars are further brought to near normal your triglycerides will automatically fall in near normal range and you still need atorvastatin to control the LDL (the bad cholesterol). For this also please discuss the matter with your diabtologist.
Lastly, if not contraindicated, you must be given blood thinning agent like low dose aspirin or clopidogrel as you are a known case of diabetes, hypertension and you are more than 65 years. Please remind your doctor about this.
Very good that you are having very active lifestyle. Please continue with the same.
You have not mentioned about your weight and height here, but if you are overweight or obese then let me know. I can guide you further on that which will help your sugars and general well-being.
Also make sure you get your feet examined and eye check up (retinal checkup) done regularly to keep watch on avoidable complications.
I hope this helps you. For any other clarification please contact me back. Take care.
Above answer was peer-reviewed by
Follow-up: On medication for blood pressure and sugar level. Am I taking the proper treatment? 17 hours later
Hi doctor
I was taking metformin for a long time .However my Sr Creatinine went up to 1.7 and it was discontinued and Galvas was started.I regularily monitor my Sr Creat and it is now at 1.3 level.
My weight is 79 kgs and height is 5 ft 10 inches.I have been taking fenolip for along time ,so i can either stop it and switch over to Atorvastin but dont want to add to fenolip as it may give me lot of stomach discomfort.
Thank you very much for ur advice and if possible pl clarify on the above doubts.
Thanking you
Answered by Dr. Madhuri Patil 20 minutes later

Your normal creatinine (1.3) and (medical technical term called) eGFR calculated from your age, weight and serum cratinine certainly allow you to use tablet Metformin upto 1000 mg/day. And as I mentioned, stopping fenolip would not be harmful to you but please make sure your doctor knows about this and gives you prescription for the atorvastatin and Metformin and also blood thinning agent like low dose aspirin or clopidogrel.
Please get back to me for any related query. Wish you all the best and very happy Dipawali.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor